Fisher–Rao geometry and Jeffreys prior for Pareto distribution

Mingming Li, Huafei Sun, Linyu Peng

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


In this paper, we investigate the Fisher–Rao geometry of the two-parameter family of Pareto distribution. We prove that its geometrical structure is isometric to the Poincaré upper half-plane model, and then study the corresponding geometrical features by presenting explicit expressions for connection, curvature and geodesics. It is then applied to Bayesian inference by considering the Jeffreys prior determined by the volume form. In addition, the posterior distribution from the prior is computed, providing a systematic method to the Bayesian inference for Pareto distribution.

Original languageEnglish
Pages (from-to)1895-1910
Number of pages16
JournalCommunications in Statistics - Theory and Methods
Issue number6
Publication statusPublished - 2022


  • Bayesian inference
  • Fisher–Rao metric
  • Jeffreys prior
  • Pareto distribution

ASJC Scopus subject areas

  • Statistics and Probability


Dive into the research topics of 'Fisher–Rao geometry and Jeffreys prior for Pareto distribution'. Together they form a unique fingerprint.

Cite this